MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-TAN LAG SCREW DRILL SLEEVE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. META-TAN LAG SCREW DRILL SLEEVE; PLATE, FIXATION, BONE
Catalog Number 71631418
Medical Device Problem Codes Unstable (1667); Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4) this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a thr surgery, a meta-tan lag screw drill sleeve was loose within the meta-tan drop.The looseness caused to much variance during the guide pin insertion, which allowed the guide pin to miss the targeted nail.The guide pin shot anterior to the nail aperture but also was able to be manipulated to hit posterior as well.The procedure was successfully resumed, after a non-significant delay, using the same device.The current status of the patient is unknown, but no other complications were reported, and no additional medical/surgical intervention was needed due to the incident.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).Section b5 was corrected.
 
Event or Problem Description
It was reported that, during an internal fixation surgery of a hip fracture, a meta-tan lag screw drill sleeve was loose within the meta-tan drop.The looseness caused to much variance during the guide pin insertion, which allowed the guide pin to miss the targeted nail.The guide pin shot anterior to the nail aperture but also was able to be manipulated to hit posterior as well.The procedure was successfully resumed, after a non-significant delay, using the same device.The current status of the patient is unknown, but no other complications were reported, and no additional medical/surgical intervention was needed due to the incident.

Brand Name
META-TAN LAG SCREW DRILL SLEEVE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24434126
Report Number1020279-2026-00264
Device Sequence Number13336690
Product Code HRS
UDI-Device Identifier00885556158425
UDI-Public885556158425
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71631418
Device Lot Number15MCT0018
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
META-TAN DROP: 71631452, UNKNOWN.
Patient SexUnknown